Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 18, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 11, 2007, 12:57 AM CDT for Duval County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2007, 12:57 AM CDT (05:57 UTC)
- Expired
- May 11, 2007, 1:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 110558 TORCRP TXC131-110630- /O.NEW.KCRP.TO.W.0018.070511T0557Z-070511T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1257 AM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... EASTERN DUVAL COUNTY IN SOUTH TEXAS * UNTIL 130 AM CDT * AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ROSITA...OR ABOUT 12 MILES WEST OF SAN DIEGO...MOVING SOUTH AT 25 MPH. * THE TORNADO WILL BE NEAR... BENAVIDES BY 125 AM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2788 9834 2785 9854 2745 9849 2748 9825 $$ TMT
1 follow-up statement
000 WWUS54 KCRP 110620 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 119 AM CDT FRI MAY 11 2007 TXC131-110630- /O.CON.KCRP.TO.W.0018.000000T0000Z-070511T0630Z/ DUVAL- 119 AM CDT FRI MAY 11 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR EASTERN DUVAL COUNTY... AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS POSSIBLE TORNADO WAS LOCATED 6 MILES NORTH OF BENAVIDES...MOVING SOUTH AT 20 MPH. THE TORNADO WILL BE NEAR... 2 MILES NORTHEAST OF BENAVIDES BY 130 AM CDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2780 9829 2776 9850 2745 9849 2748 9826 $$ TMT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 10:19 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 10, 10:19 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1019 PM CDT THU MAY 10 2007 .UPDATE...WATCH WILL BE ALLOWED TO EXPIRE AT 11 PM. A COUPLE STORMS STILL GOING ON BUT SHOULD CONTINUE TO WEAKEN THE SLOWEST OVER THE NORTHEAST WHERE MID LEVEL COLD POOL IS LOCATED AND MOST EAST OF UPPER LOW. WILL UPDATE ZONES AFTER WATCH EXPIRES...REMOVING SEVERE WORDING AND ADJUSTING POPS ACCORDINGLY. WILL MAKE A FEW MINOR CHANGES TO THE TEMPERATURE AND HUMIDITY GRIDS BASED ON OBSERVATIONS AND NEW MODEL DATA THROUGH FRIDAY. REST OF FORECAST OK. && .AVIATION...MAIN THREAT TO AVIATION FROM TSRAS IS EXPECTED TO BE MAINLY ACROSS THE NRN COASTAL BEND FROM COT TO VCT AND AREAS IN BETWEEN. FARTHER SOUTH AM EXPECTING WEAKENING OF TSRAS WITH MAINLY ISOL/SCT SHRAS INTO THE ALI AND CRP SITES BTWEEN 03Z TO 06Z. AM EXPECTING AN MVFR STRATUS DECK AND LIGHT PATCHY FOG TO DVLP TOWARD SUNRISE. DRIER CONDITIONS IN THE WAKE OF THE UPPER DISTURBANCE WILL LEAD TO VFR CONDITIONS AFTER 15Z FRI. && .MARINE...SINCE STORMS WILL NOT MAKE IT TO COAST BY THE TIME THE WATCH EXPIRES AND SHOULD GENERALLY CONTINUE TO WEAKEN IF THEY MAINTAIN THEMSELVES AS THEY MOVE SOUTHEAST...WILL REMOVE WATCH FOR 1030PM ISSUANCE. ADJUSTED WINDS UP A BIT OFFSHORE BASED ON OBSERVATIONS AND NEW MODEL DATA. && .PREV DISCUSSION... /ISSUED 648 PM CDT THU MAY 10 2007/ UPDATE...UPDATED FOR SVR BOX #266. ZFP...CWF AND GRIDDED PRODUCTS SENT OUT. EXTENDED POPS OUT TO THE NORTHWEST FOR BOX. BEST SHOT FOR SEVERE WILL BE NORTHERN TIER OF COUNTIES ESPECIALLY NORTHEAST WHERE COOLEST MID LEVEL AIR EXISTS. SEVERE CONCERN EXPECTED TO DIMINISH A COUPLE OF HOURS AFTER SUNSET SINCE BOUNDARY LAYER FLOW WEAK. PREV DISCUSSION... /ISSUED 259 PM CDT THU MAY 10 2007/ SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...WL RETAIN LOW POPS FOR THIS EVENING/TNGT OWING TO THE UPPER LOW. BASED ON THE TRAJECTORY/ TIMING OF THE ASSOCIATED MID/UPPER Q-VECTOR PATTERN...SUBSIDENCE EXPECTED TO PREDOMINATE THE LAND AREAS BY 06Z FRI...THEN OVR THE COASTAL WATERS BY 18Z FRI. THUS DO NOT EXPECT PCPN FRI/FRI NGT... DESPITE SIGNIFICANT PW VALUES PROGD BY THE GFS. THE GFS THERMODYNAMIC PROFILES SUGGEST CLOUDS DRG THE OVERNIGHT/EARLY MORNING HOURS. MARINE...BASED ON THE EXPECTED TRAJECTORY/TIMING OF THE UPPER LOW... WL RETAIN A CHANCE FOR CONVECTION UNTIL FRIDAY AFTN. WIND/SEAS WL REMAIN BELOW SCEC CATEGORY. AVIATION...MSTR WL BE SUFFICIENT FOR MVFR CEILINGS DRG THE 06Z-15Z FRI PERIOD OVR THE CNTRL/ERN CWFA...WITH THESE CONDITIONS AREAWIDE DRG THE 06Z-12Z SAT PERIOD. OTHERWISE...VFR CONDITIONS ARE EXPECTED. LONG-TERM (SATURDAY THROUGH THURSDAY)...MAIN CONCERN IN THE EXTENDED FORECAST PERIOD IS THE PRECIP CHANCES SATURDAY INTO SUNDAY ASSOCIATED WITH THE UPPER LEVEL TROUGH AXIS PROGGED TO BE IN PLACE ACROSS THE GULF OF MEXICO. MODELS INDICATE MOISTURE POOLING ALONG THE COASTAL BEND ON THE BACK SIDE OF THE TROUGH...WITH PWATS PROGGED TO BE BETWEEN 1.4 AND 1.7. ALSO A WEAK SHORTWAVE ROTATING AROUND THE BACK END OF THE UPPER LEVEL TROUGH MAY BE ENOUGH TO GENERATE ISOLATED CONVECTION ACROSS SOUTH TX...MAINLY ACROSS THE EASTERN AREAS. THEREFORE...HAVE INDICATED SLIGHT CHANCE POPS IN THE FORECAST FOR THE EASTERN CWA ON SAT AND SUN. REST OF PERIOD LOOKS DRY AS UPPER LEVEL RIDGING BUILDS IN. WINDS WILL BE UNUSUALLY LIGHT OVER THE WEEKEND...WITH SLIGHTLY STRONGER SE FLOW EXPECTED TO PICK UP TUES INTO WED. TEMPS WILL GENERALLY BE A COUPLE OF DEGREES ABOVE NORMAL THROUGHOUT THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 64 83 65 86 65 / 20 10 10 20 10 VICTORIA 62 84 62 87 63 / 30 10 10 20 10 LAREDO 69 93 69 93 71 / 10 10 10 10 10 ALICE 63 86 63 89 64 / 20 10 10 10 10 ROCKPORT 66 80 67 85 68 / 30 10 10 20 10 COTULLA 64 88 63 90 64 / 20 10 10 10 10 KINGSVILLE 63 85 64 87 66 / 20 10 10 20 10 NAVY CORPUS 67 79 68 84 69 / 20 10 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...MESO/AVIATION GW/86...PUBLIC/GRIDS
Hazardous weather outlook, May 10, 5:46 AM CDT, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 AM CDT THU MAY 10 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 546 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM WEST TEXAS INTO SOUTHEAST TEXAS BY TONIGHT. THIS LOW WILL INTERACT WITH AMPLE MOISTURE AND AN UNSTABLE AIRMASS TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE CENTRAL AND EASTERN PORTIONS OF SOUTH TEXAS AND ALSO THE ADJACENT WATERS. SOME OF THESE STORMS WILL BE SEVERE THIS AFTERNOON AND EVENING ACROSS THE EASTERN PORTIONS OF THE COASTAL BEND. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE SEVERE THREAT WILL DIMINISH BY LATE EVENING. HOWEVER...THE POTENTIAL FOR HEAVY RAIN WILL STILL EXIST THROUGH TONIGHT. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES WILL BE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL OCCUR ON FRIDAY ACROSS MOST OF SOUTH TEXAS DUE TO AN UPPER LOW AFFECTING THE AREA. SOME OF THE STORMS MAY BE STRONG TO SEVERE. ONCE AGAIN...LARGE HAIL...STRONG WINDS AND HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. ADDITIONAL RAINFALL AMOUNTS OVER 1 INCH CAN BE EXPECTED IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING FOR THE COASTAL BEND. MB/JR
In the hours before
Special weather statement, May 10, 7:45 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 745 PM CDT THU MAY 10 2007 TXZ234-110115- VICTORIA- 745 PM CDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INEZ...OR 9 MILES WEST OF EDNA...MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TE
Special weather statement, May 10, 9:39 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 939 PM CDT THU MAY 10 2007 TXZ234-110345- VICTORIA- 939 PM CDT THU MAY 10 2007 ...STRONG THUNDERSTORMS WERE AFFECTING VICTORIA COUNTY... AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TELFERNER TO NURSERY...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF VICTORIA TO 6 MILES NORTHWEST OF VICTORIA...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. TE
Special weather statement, May 10, 10:25 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1025 PM CDT THU MAY 10 2007 TXZ241-243-244-110430- JIM WELLS-NUECES-SAN PATRICIO- 1025 PM CDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...NUECES AND SAN PATRICIO COUNTIES... AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MATHIS...MOVING SOUTHEAST AT 25 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TE
Special weather statement, May 10, 10:37 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1037 PM CDT THU MAY 10 2007 TXZ234-247-110430- CALHOUN-VICTORIA- 1037 PM CDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND VICTORIA COUNTIES... AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLOOMINGTON...KAMAY...AND PLACEDO...MOVING SOUTH AT 20 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TE
Special weather statement, May 10, 11:48 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1148 PM CDT THU MAY 10 2007 TXZ230-231-110545- LIVE OAK-MCMULLEN- 1148 PM CDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK AND MCMULLEN COUNTIES... AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF LOMA ALTA...OR 14 MILES SOUTH OF TILDEN...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:28 PM CDT | Flash Flood Warning | CRP | Victoria | 2 hr |
| May 10, 7:56 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 23 min |
| May 10, 8:43 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 62 min |
| May 10, 9:04 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 56 min |
| May 10, 9:21 PM CDT | Flash Flood Warning | CRP | Victoria | 114 min |
| May 10, 11:17 PM CDT | Special Marine Warning | CRP | 88 min | |
| May 11, 12:09 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 51 min |
| May 11, 12:29 AM CDT | Tornado Warning | CRP | Duval | 31 min |
| May 11, 1:33 AM CDT | Tornado Warning | CRP | Duval | 19 min |
| May 11, 1:58 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 62 min |
| May 11, 3:18 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 22 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.